Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 55, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 1, 2011, 11:15 AM MDT for Catron County, Grant County, Sierra County, New Mexico. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 11:15 AM MDT (17:15 UTC)
- Expired
- Jun 1, 2011, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Grant County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 176 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS84 KEPZ 011715 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT WED JUN 1 2011 ...CRITICAL FIRE WEATHER CONDITIONS OVER GILA TODAY AND THURSDAY... .AN UPPER LEVEL STORM AND AN ASSOCIATED DISTURBANCE EXTENDING SOUTHWARD FROM THE STORM WILL MOVE THROUGH THE GREAT BASIN AND ACROSS THE ROCKIES TONIGHT AND THURSDAY. THIS WILL CAUSE STRONG WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 35 MPH ACROSS THE GILA REGION THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. THE STRONG WINDS WITH HUMIDITY IN THE SINGLE DIGITS AND LOW TEENS...COMBINED WITH FIRE DANGER RATINGS OF VERY HIGH...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. NMZ110-020115- /O.UPG.KEPZ.FW.A.0049.110602T1800Z-110603T0300Z/ /O.NEW.KEPZ.FW.W.0056.110602T1800Z-110603T0300Z/ /O.NEW.KEPZ.FW.W.0055.110601T1715Z-110602T0300Z/ SOUTHWEST MOUNTAINS- 1115 AM MDT WED JUN 1 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. * WIND...20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY RANGING FROM 5 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 21 - PARK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 1, 3:47 AM MDT, 7 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 3:47 AM MDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
347 AM MDT WED JUN 1 2011
.SYNOPSIS...
MOISTURE WILL REMAIN OVER THE REGION FOR THE REMAINDER OF THE
WEEK WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE DURING THE
AFTERNOON AND NIGHTTIME HOURS EACH DAY. FOR THE NEXT FEW DAYS...
THUNDERSTORMS WILL BE CONCENTRATED MAINLY EAST OF THE RIO GRANDE.
STORMS WILL BE CAPABLE OF PRODUCING VERY STRONG WIND GUSTS ALONG
WITH SOME BLOWING DUST. RAINFALL WILL BE SPOTTY. SHOWERS AND
THUNDERSTORMS WILL SPREAD WEST TO THE ARIZONA BORDER DURING THE
WEEKEND. VERY WARM TEMPERATURES WILL OCCUR TODAY WITH 100 DEGREE
HIGHS EXPECTED FOR THE LOWLAND DESERT REGIONS. ABOVE NORMAL
TEMPERATURES WILL PERSIST THE REMAINDER OF THE WEEK.
&&
.DISCUSSION...
A SURFACE BOUNDARY CONTINUES TO PUSH WEST THROUGH THE REGION EARLY
THIS MORNING. STEEP JUMPS IN DEWPOINTS AND HUMIDITY VALUES BEHIND
THE FRONT ARE INDICATIVE OF THE MOIST NATURE OF THE AIR MASS. THE
FRONT SHOULD STALL OUT NEAR THE CONTINENTAL DIVIDE THIS MORNING
AND MAY RETREAT EASTWARD DURING THE DAY. THE BOUNDARY MAY SERVE AS
A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT LATER THIS
AFTERNOON AND EVENING.
A PATTERN OF ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS WILL OCCUR OVER THE NEXT SEVERAL DAYS. A MOIST
CIRCULATION ALONG THE SOUTHERN SIDE OF A HIGH TO OUR EAST AND A
PERSISTENT SOUTHWEST FLOW TO OUR WEST WILL CONCENTRATE MOISTURE
INTO A PLUME OVER THE STATE THAT WILL LAST FOR SEVERAL DAYS.
MODELS INDICATE THE PLUME WILL BE ALIGNED PRIMARILY OVER ZONES
EAST OF THE RIO GRANDE THROUGH FRIDAY. PORTIONS OF OTERO...DONA
ANA...EL PASO AND HUDSPETH COUNTIES HAVE THE BEST CHANCE OF
SHOWERS AND THUNDERSTORMS DURING THAT PERIOD. THERE IS A SLIGHT
RISK OF SEVERE STORMS DEVELOPING OVER THE SACRAMENTO MOUNTAINS
THIS AFTERNOON WHERE OROGRAPHIC LIFT MAY ENHANCE STORM
DEVELOPMENT.
THESE STORMS WILL BE RELATIVELY HIGH BASED...WITH A LOT OF THE
RAIN EVAPORATING BEFORE IT HITS THE GROUND. THIS MAY RESULT IN
VERY STRONG DOWN DRAFTS AND WIND GUSTS. RAIN AMOUNTS WILL BE
SPOTTY AND WILL BE BEST IN THE MOUNTAINS. DRY LIGHTNING WILL ALSO
BE A PROBLEM FROM THESE STORMS WITH A POTENTIAL TO START MORE
FIRES IN THE DRY VEGETATION. VERY WARM TEMPERATURES ARE EXPECTED
TO TODAY AND TOMORROW WHICH WILL CONTRIBUTE TO THUNDERSTORM
DEVELOPMENT IN THE AFTERNOON. 100 DEGREE TEMPERATURES ARE LIKELY
IN THE LOWLAND DESERTS.
THE MOISTURE PLUME WILL SHIFT WESTWARD DURING THE WEEKEND WITH
ZONES WEST OF THE RIVER GETTING SOME THUNDERSTORM DEVELOPMENT.
MODELS HAVE TENDED TO OSCILLATE ON THE PLACEMENT OF PLUME FOR
LATER PERIODS SO THUNDERSTORMS CHANCES WILL BE MORE BROAD BRUSHED
FOR LATER FORECAST PERIODS THROUGH NEXT TUESDAY. THUNDERSTORM
DEVELOPMENT ON SATURDAY AND SUNDAY MAY BE AIDED BY A SMALL
EASTERLY WAVE MOVING TOWARD THE AREA FROM THE GULF OF MEXICO. THE
WAVE WILL PROVIDE ADDITIONAL LIFT AND FORCING TO AID THUNDERSTORM
DEVELOPMENT.
&&
.AVIATION...VALID 01/12Z-02/12Z...
SFC BNDRY WILL PUSH WEST THROUGH THE REGION THEN STALL AT
CONTINENTAL DIVIDE. SFC WINDS SHIFTED TO SOUTHEASTERLY AT 10 TO 20
KNOTS EAST OF THE BOUNDARY. SFC WINDS ARE LIGHT WEST OF THE BNDRY.
VARIABLE SKY CONDS THROUGH THE DAY. CB'S AND TSTMS WILL DEVELOP
AFT 18Z FOR AREAS MAINLY EAST OF KLRU THROUGH TONIGHT. POTENTIAL
FOR STRONG WIND GUSTS AND BLOWING DUST FROM TSTM OUTFLOWS. SOME
AREAS OF MVFR IN MORE MODERATE RAIN SHAFTS THIS EVENING.
&&
.FIRE WEATHER...
CIRCULATION AROUND HIGH PRESSURE OVER TEXAS AND A SOUTHWEST FLOW
IN ARIZONA WILL CONCENTRATE GULF MOISTURE INTO A PLUME STRADDLING
NEW MEXICO. THIS MOISTURE...COMBINED WITH DAYTIME HEATING AND
UNSTABLE AIR...WILL BRING THE CHANCE FOR ISOLATED THUNDERSTORMS
ACROSS HUDSPETH...OTERO...EL PASO AND EASTERN PORTIONS OF DONA
ANA COUNTIES THIS AFTERNOON AND TONIGHT. HOWEVER...THE LOWER
LEVELS OF THE ATMOSPHERE WILL STILL BE FAIRLY DRY. THIS MEANS DRY
LIGHTNING AND STRONG DOWN BURST WINDS WILL BE A CONCERN WITH ANY
STORMS THAT DEVELOP. THE MOISTURE MAY BE PUSHED BACK TO THE EAST
FOR LATE IN THE WEEK...BUT WILL RETURN FOR THE WEEKEND AND
POSSIBLY PUSH ALL THE WAY TO THE ARIZONA BORDER. HUMIDITY WILL
REMAIN IN THE SINGLE DIGITS WEST OF THE RIO GRANDE FOR MUCH OF THE
WEEK AHEAD...WHILE AREAS FARTHER EAST WILL BE IN THE TEENS AND
20S. SOUTHWESTERLY WINDS OVER THE GILA REGION MAY INCREASE ABOVE
CRITICAL THRESHOLDS THURSDAY AFTERNOON...SETTING UP POSSIBLE RED
FLAG CONDITIONS FOR THE AREA. TEMPERATURES WILL REMAIN ABOVE
NORMAL THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 101 75 99 72 96 / 30 30 20 20 10
SIERRA BLANCA TX 94 68 94 66 93 / 20 30 20 20 20
LAS CRUCES 99 69 98 67 95 / 20 20 20 10 10
ALAMOGORDO 94 66 96 66 94 / 30 30 20 20 10
CLOUDCROFT 75 51 75 51 72 / 40 30 30 30 10
TRUTH OR CONSEQUENCES 96 67 97 65 93 / 10 10 10 0 0
SILVER CITY 90 58 90 55 86 / 0 0 0 0 0
DEMING 97 68 97 64 93 / 10 10 10 0 0
LORDSBURG 98 68 98 62 94 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ110.
TX...NONE.
&&
04/04Hazardous weather outlook, Jun 1, 5:52 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 552 AM MDT WED JUN 1 2011 NMZ024-025-032-TXZ055-056-021200- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHERN DESERT-EL PASO-HUDSPETH- 552 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES AND A MOIST UNSTABLE AIR MASS WILL HELP DEVELOP SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL MAINLY HIGH BASED...CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH. THE STRONG WINDS MAY KICK UP BLOWING DUST AND REDUCE VISIBILITY IN THE VICINITY OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR THE SACRAMENTO MOUNTAINS WHERE A FEW STORMS MAY PRODUCE LARGER HAIL AS WELL AS VERY STRONG WIND GUSTS NEAR 60 MPH. RAIN AMOUNTS WILL BE SPOTTY AND GENERALLY LIGHT WITH THESE HIGH BASED STORMS WHERE MOST OF THE RAIN WILL EVAPORATE BEFORE REACHING THE GROUND. BEST CHANCE OF MEASURABLE RAINFALL WILL BE IN THE MOUNTAINS. AFTERNOON TEMPERATURES WILL REACH 100 DEGREES FOR MUCH OF THE LOWLAND DESERT BORDER REGION TODAY. TEMPERATURES MAY NOT BE QUITE AS WARM TOMORROW...BUT WILL STILL BE ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE MOISTURE PLUME WILL REMAIN OVER THE AREA THROUGH THE WEEKEND WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE MOISTURE PLUME WILL REMAIN ALIGNED OVER AREAS EAST OF THE RIO GRANDE THROUGH FRIDAY. THE PLUME MAY SHIFT FURTHER WEST BY THE WEEKEND BUT WILL STILL BE BROAD ENOUGH TO KEEP ALL AREAS UNDER AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TUESDAY. STORMS MAY BE MORE NUMEROUS ON SATURDAY AS AN UPPER LEVEL TROUGH MOVES CLOSER TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. NMZ022-023-030-031-021200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- 552 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS WILL CONTINUE DUE TO A PERSISTENT SOUTHWEST FLOW OVER THE AREA. WINDS WILL IN THE AFTERNOON TODAY WITH TEMPERATURES APPROACHING A 100 IN THE LOWLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRENGTHENED SOUTHWEST FLOW WILL GENERATE WINDY CONDITIONS ACROSS SOUTHWEST NEW MEXICO THURSDAY AFTERNOON. DRY CONDITIONS WILL PERSIST THROUGH FRIDAY. A MOISTURE PLUME WILL DRIFT TOWARD THE AREA FOR SATURDAY AND SUNDAY WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE. STRONG WIND GUSTS AND DRY LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. RAIN AMOUNTS WILL BE SPOTTY AND HIGHEST IN THE MOUNTAINS. A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:59 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Sierra | 16 hr |
| Jun 1, 11:15 AM MDT | Red Flag Warning | EPZ | Catron, Grant, Sierra | 34 hr |
| Jun 1, 4:30 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 30 min |
| Jun 1, 5:00 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 30 min |
| Jun 1, 5:31 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 29 min |
| Jun 1, 5:49 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 26 min |
| Jun 1, 5:53 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 52 min |
| Jun 1, 5:59 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 31 min |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.